It is uncommon for dizziness to be caused by cardiac disease. However, loss of consciousness (syncope) or the feeling of impending loss of consciousness (presyncope) may be cardiac in origin. The causes can be broadly classified into three groups:
• left ventricular outflow obstruction. Drug related
Some of the drugs which may cause palpitations may also produce syncope or presyncope (Table 3.2). Vasodilator drugs (e.g. alpha-biockers) can cause symptomatic postural hypotension. Beta-blockers, verapamil, diltiazem and digoxin can aggravate or cause sinoatrial disease or atrioventricular block. Other cardiac and non-cardiac medications can directly (e.g. tricyclic antidepressants) or indirectly (e.g. diuretics causing hypokalemia) provoke ventricular arrhythmias in vulnerable patients.
Was this article helpful?
Are you sick of feeling like the whole world Is spinning out of control. Do You Feel Weak Helpless Nauseous? Are You Scared to Move More Than a Few Inches From The Safety of Your Bed! Then you really need to read this page. You see, I know exactly what you are going through right now, believe me, I understand because I have been there & experienced vertigo at it's worst!